# SDR TWAA0015606

- Difficulty date: October 5, 2000
- Submitted: December 19, 2000
- Operation: Air carrier
- Aircraft: N914TW
- Make and model: Doug DC-9-82
- Aircraft serial: 49185
- Aircraft time: 51,570 hours, 26,581 cycles
- Engine: Pwa JT8D217C
- Engine time: 35,558 hours, 17,785 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Fod
- Location: Rt Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: E, T, J
- Precautionary procedure: E, C

## Discrepancy

CREW ABORTED TAKEOFF AT 65 KTS DUE TO RT ENGINE STALL WITH VIBRATION ON RT FUEL CONTROL LEVER.  ENGINE WAS SHUT DOWN AND FLIGHT RETURNED TO THE GATE.  COMPRESSOR HAD FAILED WITH ENGINE CASE PENETRATION, INCLUDING ONE INSTANCE OF UNCONTAINED FAILURE AT 12 O''CLOCK.  REPLACED THE ENGINE.  CHECK-C 2-3-00 STL.  *S/D*  INVESTIGATION FOUND THAT FOREIGN OBJECTS IMPACT DAMAGE TO THE ID OF THE NOSE COWL AND TO FAN BLADES, CAUSED FRACTURE OF 2 EA FAN BLADES.  FAN BLADE DEBRIS PENETRATED THE FRONT FAN CASE, AND CAUSED SEVERE DAMAGE TO THE COMPRESSOR AND SEVERE VIBRATIONS TO DAMAGE THE ACCESSORIES.  METALLURGICAL ANALYSIS DID NOT REVEAL ANY METALLIC ELEMENT PRESENT AT IMPACT DAMAGE SITES ON NOSE COWL ID.
